Used A Shot While On Suboxone..??
Posted: May 14, 2017, 1:41 PM


Posts: 11
Joined: May 6, 2017



OK everyone I have a question... I have been on suboxone for two days... Started Saturday morning... So a day and a half.. Anyways I went out and got some h about two hours ago.. I shot up some of it, ofcourse not feeling any high, just gave me some energy which I have been lacking the last 48hrs... So my question is this- will I get horrible withdrawals again from using the h or can I go about my recovery and continue using my subs with out being at square one? Will I start to feel like absolute s*** again because I used? Or did using help? As in giving me that boost of energy and then letting me continue my sub use with out throwing me back a few steps? Thank you all!
  Top
Posted: May 17, 2017, 4:08 AM


Posts: 59
Joined: March 26, 2017



Hi bud. Those are tough questions. Lots of variables. I think your shot of H was way too soon. You should skip a day or 2 then do H. I don't think it helped much maybe mentally. You can get a headache. You can still overdose. Your recovery will take longer if you make it a habit. Wait as long as you can before taking subs again. And if this is what you think you need to do to get sober then have a plan. Always to try to get clean. Your tolerance will go way down and you can overdose..... Don't smash alone. Do you have a doc.?
Hang in there. : )

  Top
Posted: May 24, 2017, 8:49 AM


Posts: 59
Joined: March 26, 2017



Hi believe how are you doing? Hope your ok. Keep trying to quit. And continue trying. Don't beat yourself up with guilt, try and find a happy place when II feel gets dark. Hang in there!
  Top
Posted: May 24, 2017, 9:42 PM


Posts: 11
Joined: May 6, 2017



Hey Brandon.. is there another way to reach you aside from this? Your the only person who seems to give a s*** to reply to me and oddly enough tonight was the first night I have checked this site in a long time. I'm not doing very good. I had a whole thing typed out and somehow it got deleted and I'm so frustrated. I am starting Suboxone again this week since I have a four day weekend and going to need some support. My boyfriend gives me zero. Absolutely‚Äč nothing he becomes a shell and shuts down when he tries to recover and I'm the type who needs emotional support and nobody and i mean nobody but him knows about this.
  Top
Posted: May 25, 2017, 12:31 AM


Posts: 59
Joined: March 26, 2017



Hi believe. It will happen. Always seem to drag out. Just hang in there. Ya I'm going through this alone so i came here and now im not totaly alone anymore. You don't have to worry about painful withdrawls which is cool. That's the main thing. I think. We'll take this a day at a time.
Keep me posted.
  Top
TricksterG
Posted: May 28, 2017, 9:41 AM







This is the same exact thing that I've been going through. I started suboxone on Friday. I was inducted at 8mg. Yesterday I did another 8mg at 8AM the I did a little shot last night and like you didn't really feel it but got some energy. Today when I woke up a 7AM I took only 2mg of sub because I wanted to see how I'd react and was afraid of PWs. Now I'm feeling ok. I don't want to be on subs long , just to get past the withdrawals. My Dr. Put me on 16mgs a day 8mg in the AM and 8mg 12 hrs later. I think that's too much so my plan was to take 4mg in the AM and another 4mg 12 hrs later for a total of 8mg. But, now since I'm feeling alright on just 2mg I'm gonna just go by how I feel. If I'm ok then I might just take it in 2mg increments as needed. This opiate addiction stuff is awful and I just want to be done so bad. Believe I'm here for you if you need me and if you'd like to talk more that would be awesome for me too. I have some support but not from anyone that understands this battle. Hope you are ok and back in the subs because that's better than the H.
  Top
Posted: June 1, 2017, 6:55 PM


Posts: 243
Joined: August 18, 2016



It seems like there is a ton of misinformation on how Suboxone actually works and where and what causes precipitated withdrawal. I hope you will all really get knowledgeable about the use of the medication that you are using to help treat your substance use disorder. Taking a medication blindly, without knowing how it works chemically, not only leaves you uninformed, but when you in turn share about it, misinformation spreads.

When inducting on Suboxone/Subutex you MUST be in SERIOUS opiate withdrawal. Doctors use the COWS scale (Clinical opiate withdrawal scale) to evaluate if you are ready to induce. The scale observes symptoms of withdrawal and gives points based on their severity. Most doctors will NOT induct unless you score 25 or above. Most people do not wait nearly long enough because we all hate being dope sick and feel like hell!!! When evaluated objectively, most patients who claim to be in severe withdrawal are only approaching moderate withdrawal at the most. It is so important that the doctor rates the physical signs such as pupil size, respiration, presence of "gooseflesh" etc. Just asking a patient if the feel bad enough is not the proper way to induct.

If you start Suboxone/Subutex BEFORE you are in severe withdrawal, the buprenorphine (active ingredient in Suboxone/Subutex), which has a higher binding affinity to the opioid receptors in your brain (in laymans terms, buprenorphine is "stickier" than short acting opiates and thus "clings" tighter to the receptors) will in essence rip the remaining opiates off the receptor sites (this is partially what causes precipitated withdrawal) and it will replace it with the stickier buprenorphine. However, opiates are full agonists and precisely fit into the receptor sites, like a key fits a lock. Bupe is a partial agonist/antagonist and therefore will fit into the sites, but not in the exact way a full agonist does. It is almost like if you put a key in a lock and it is the wrong key. The keyhole is now blocked and nothing can get in and it is wedged in there very tightly, just like bupe.

After you are in severe enough withdrawal, meaning the opiate receptors in your brain are empty (and this is when our body screams for more opiates. It is the quintessential dope sickness that you feel at this point.

When you are good and sick the doctor will begin to give you Bupe. It will go fill in the receptor sites that are now empty and because it "sticks" in there, if you use, you will not experience the normal high. Opiates are blocked from the receptor sites by the presence of bupe.

If you are already on Bupe and use, it will NOT cause precipitated withdrawal because any opiate you take is not able to knock the bupe off of the opiate receptor. If an opiate does not "lock in" to an opiate receptor then you can not feel it's effects. It is possible to overdose however. Your body is still succeptable to respiratory depression even though you can't feel the drugs effects. Many people have overdosed trying to "get passed" the buprenorphine. It will not work. Only time will give your receptors a chance to release the bupe and become available for use again.

Bupe is great in that if you are taking it and try to use, you will get none of the rush, the high or any of the other things we got from using opiates. In time and with a strong recovery program you will get tired of wasting time, money and energy on something that no longer brings pleasure.

So please remember that if you have already inducted on Bupe and have at least a few days under your belt, if you relapse with opiates, YOU WILL NOT GET PRECIPITATED WITHDRAWAL! Try to stop using and continue using your bupe as prescribed.

The danger of precipitated withdrawal is ONLY during the induction stage.

The chemistry of the drug is very complicated but hopefully I have explained it well enough in laymens terms. It is so important that you know all you can about what you are putting in your body.


  Top
Posted: June 12, 2017, 4:50 PM


Posts: 5
Joined: June 7, 2017



Sorry I'm just now reading this, but I have read all three of the people having a conversation here and I'm just wondering if y'all are still alive???? What you three are doing is not ok and can end horribly. Do not play doctor and take your own life into your hands. This is a delicate process and needs to be medically supervised.
  top of page  Top